Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Las Vegas, NV

June 8, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 8, 2006, 12:46 AM MST for Mohave County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2006, 12:46 AM MST (07:46 UTC)
Expired
Jun 8, 2006, 1:30 AM MST
In force
44 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3448 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 080746
SVRVEF
AZC015-080830-
/O.NEW.KVEF.SV.W.0002.060608T0746Z-060608T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1246 AM MST THU JUN 8 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA

* UNTIL 130 AM MST

* AT 1237 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF DOLAN SPRINGS...OR ABOUT 13
  MILES NORTHWEST OF CHLORIDE...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN MOHAVE COUNTY AT 100 AM MST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3542 11457 3551 11423 3596 11412 3597 11456

$$

PIERCE
2 follow-up statements
000 
WWUS55 KVEF 080810
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
108 AM PDT THU JUN 8 2006

AZC015-080830-
/O.CON.KVEF.SV.W.0002.000000T0000Z-060608T0830Z/
MOHAVE AZ-
108 AM MST THU JUN 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM MST FOR WEST
CENTRAL MOHAVE COUNTY...

AT 109 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES NORTHWEST OF DOLAN SPRINGS...OR 
ABOUT 23 MILES NORTHEAST OF COTTONWOOD COVE...MOVING NORTH AT 30 MPH.
ANOTHER STRONG STORM WAS LOCATED 12 MILES NORTHEAST OF COTTONWOOD 
COVE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN MOHAVE COUNTY AT 120 AM MST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR LAKE MOHAVE OR LAKE MEAD...GET OUT OF THE WATER AND 
MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE 
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3542 11457 3551 11423 3596 11412 3597 11463
      3564 11462

$$

PIERCE
000 
WWUS55 KVEF 080833
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
133 AM PDT THU JUN 8 2006

AZC015-080843-
/O.EXP.KVEF.SV.W.0002.000000T0000Z-060608T0830Z/
MOHAVE AZ-
133 AM MST THU JUN 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
EXPIRED AT 130 AM MST...

THE STRONG THUNDERSTORMS THAT WERE NORTHEAST OF COTTONWOOD COVE AND 
MOVING NORTH NEAR HIGHWAY 93 NORTH OF DOLAN SPRINGS HAVE WEAKENED OR 
CROSSED THE STATE LINE INTO SOUTHERN NEVADA. THE SEVERE THUNDERSTORM 
WARNING FOR WEST CENTRAL MOHAVE COUNTY HAS EXPIRED.  

LAT...LON 3542 11457 3551 11423 3596 11412 3597 11463
      3564 11462

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:22 PM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 7, 9:22 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
922 PM PDT WED JUN 7 2006

.SYNOPSIS...A MOIST SOUTHEAST FLOW WILL CONTINUE TO BRING ISOLATED
TO SCATTERED THUNDERSTORMS TO MUCH OF THE AREA THROUGH THURSDAY.
DRIER AIR WILL START TO MOVE IN FROM THE SOUTHWEST ON FRIDAY WITH
DRY CONDITIONS EXPECTED OVER THE ENTIRE MOJAVE DESERT AND SOUTHERN
GREAT BASIN OVER THE WEEKEND AS SOUTHWEST FLOW DEVELOPS.
&&

.UPDATE...SATELLITE AND AREA RADARS SHOW THUNDERSTORMS CONTINUING
OVER SAN BERNARDINO COUNTY. THESE STORMS ARE MOVING NORTH...BUT SO
FAR THIS EVENING...THEY HAVE DIED OUT AS THEY REACHED CLARK COUNTY.
AS PREVIOUS SHIFT NOTED...SAN BERNARDINO COUNTY HAD SUNSHINE MUCH OF
THE DAY...WHILE THE AIRMASS OVER CLARK COUNTY GOT WORKED OVER WITH
THUNDERSTORMS AND NEVER HAD MUCH CHANCE TO RECOVER. WILL UPDATE TO
REMOVE POPS FROM NORTHERN ZONES...AND REARRANGE THEM A BIT OVER THE
CENTRAL AND SOUTHERN ZONES. WILL ALSO NEED TO KEEP POPS GOING ALL
NIGHT OVER MOHAVE COUNTY...OUT OF RESPECT FOR THUNDERSTORM CLUSTERS
JUST ON THE OTHER SIDE OF THE YAVAPAI AND COCONINO COUNTY LINES.
ALSO ALLOWED RED FLAG WARNING TO EXPIRE SINCE THUNDER HAS ENDED OVER
THE AFFECTED ZONES.
&&

.PREV DISCUSSION...
328 PM PDT WED JUN 7 2006

.SHORT TERM...CONVECTIONS ASSOCIATED WITH UPPER JET NOW MOVING
ACROSS NORTHERN PORTION OF THE FORECAST AREA WHILE MORE CONVECTION
EXPECTED TO DEVELOP AND MOVE IN FROM THE SOUTHEAST WHERE SUNSHINE
AND VORT MAX WAS LOCATED THIS AFTERNOON. WILL KEEP ISOLATED TO
SCATTERED THUNDERSTORMS IN THE FORECAST ALL NIGHT AS OUTFLOW
BOUNDARIES SHOULD PROVIDE ENOUGH LIFT IN THIS MOIST AND UNSTABLE AIR
MASS. MOST OF THE FORECAST AREA SHOULD STILL SEE AT LEAST A SLIGHT
CHANCE OF THUNDERSTORMS THURSDAY WITH A SOUTH TO SOUTHEAST FLOW IN
PLACE. DRIER SOUTHWEST FLOW BEGINS TO DEVELOP FRIDAY WITH
THUNDERSTORM CHANCES LIMITED TO THE EASTERN HALF OF THE FORECAST
AREA.

.LONG TERM...SATURDAY WILL SEE SOUTHWEST FLOW STRONG ENOUGH TO
REMOVE THE MOISTURE OF THE PREVIOUS SEVERAL DAYS AND HENCE
PRECIPITATION CHANCES. CHANGES TAKE PLACE IN THE PATTERN MONDAY AND
SOME UNCERTAINTY ENTERS THE PICTURE DUE TO MODEL DIFFERENCES. WHILE
ECMWF AND GFS POINT TOWARDS A TROF SETTING UP OVER CALIFORNIA AND
SLOWLY MOVING EAST THE DGEX IS MUCH QUICKER IN MOVING A WAVE OVER
THE AREA. IN GENERAL EXPECT MUCH LOWER HEIGHTS OVER THE AREA AND
HENCE COOLER TEMPERATURES. LOWERED TEMPERATURES BUT I DID NOT GO AS
LOW AS GUIDANCE AS CONFIDENCE LOW IS LOW. THE SOUTHERN AND EASTERN
PARTS OF THE FORECAST AREA COULD SEE BREEZY CONDITIONS TUESDAY IF
THE MODEL DEPICTION OF THE DEEPER TROUGH OVER THE AREA COME ABOUT.

.FIRE WEATHER...THREAT OF DRY LIGHTNING DIMINISHED OVER CLARK COUNTY
TODAY WITH SOME STORMS PRODUCING AROUND A QUARTER OF AN INCH OF RAIN
AND LOW LEVELS BECOMING QUITE MOIST. LOW LEVELS REMAIN DRY ACROSS
THE REMAINDER OF SOUTHERN NEVADA SO KEPT THE RED FLAG WARNING GOING
UNTIL 9 PM.

.AVIATION...THE LAS VEGAS VALLEY WILL SEE ANOTHER BRIEF CHANCE FOR
THUNDERSTORMS FROM 5 PM TO 8 PM. OTHERWISE THERE WILL BE A CHANCE
FOR THUNDERSTORMS TOMORROW AFTERNOON NEAR KLAS. THE MORMON MESA AND
PEACH SPRINGS CORRIDORS WILL SEE ISOLATED THUNDERSTORMS THROUGH 8 PM
AS WELL.

TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...
KVGT...KDRA...KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

MORGAN/HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 7, 5:29 AM MST, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
529 AM PDT WED JUN 7 2006

NVZ014>020-022-080400-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
529 AM PDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ISSUED FOR SOUTHERN
NEVADA FIRE ZONES 460-465 FROM 8 AM UNTIL 9 PM THIS EVENING.
ISOLATED THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHERN NEVADA
TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE RAINFALL WITH NEW
FIRE STARTS FROM DRY LIGHTNING A CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS WILL BE WETTER ON THURSDAY WITH A DRIER
SOUTHWEST STARTING TO DEVELOP ACROSS EASTERN CALIFORNIA FRIDAY
AFTERNOON. THE DRIER AIR WILL ENCOMPASS THE ENTIRE SOUTHERN GREAT
BASIN AND MOJAVE DESERT OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:08 PM MSTSevere Thunderstorm WarningVEFMohave32 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.